Menu

Anxiety/triggers

HomeForumsEmotional MasteryAnxiety/triggers

New Reply
Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • #413873
    Rocket_Grrrl
    Participant

    Hello. I have difficulties with anxiety, despite having been on medication a long time and had a lot of therapy. If someone says something to me which interrupts my routine or challenges my self-image / integrity I suffer terrible insomnia where I am thinking and feeling guilty all night, and then I spend the next few days feeling emotionally and physically drained. It often leads to me getting a cold and/or being unable to work, and unable to feel passion and warmth for the people and things I normally do. It happens often – sometimes several times a week – and makes it really hard for me to maintain a job and other commitments which make life worth living.

    I am starting a somatics work-group which I hope will help me. But I’m curious about if anyone else has experienced this specific form of anxiety and if you found any ways to work with it? For me it is usually some kind of moral dilemma which arises and makes me feel torn and unable to make a decision – I see them everywhere! And my body’s response is like the fight-or-flight response, but I’ve read that this only lasts 20-60 minutes, whereas I feel on edge and anxious for days before being able to resume anything like ‘normal’ service. It’s like I’ve completely worn out my brain with all of my worrying at night. The only way I can get back ‘online’ is to spend days in bed reading and watching trash and not think about anything demanding.
    In the past I’ve really reduced my responsibilities to be able to manage my anxiety, and done not very demanding jobs etc, but over time this is also really unfulfilling because I’m missing out on things I want to do. Also life has just become more demanding with austerity and the cost of living crisis – a lot of my old strategies won’t work anymore. So I’ve definitely taken on more challenges, but predictably also with a rise in my anxiety.

    #413876
    anita
    Participant

    Dear Marlon:

    I wonder what medication you are on, and if you need a change or an adjustment to your medication? I am not a doctor, but from my experience having taken psychiatric medications in the past, and for a long time, I  know that there is a difference between a responsible psychiatrist and.. a less responsible psychiatrist.

    anita

    #413877
    Rocket_Grrrl
    Participant

    Dear Anita,

    Thank you, that is something worth considering. I am on citalopram 30mg as prescribed by my GP.

    #413885
    anita
    Participant

    Dear Rociket_Grrrl: I will reply further in about 12 hours from now.

    anita

    #413911
    anita
    Participant

    Dear Rocket_Grrrl:

    You are welcome. What you described is indeed terrible insomnia: “I suffer terrible insomnia… all night… often- sometimes several times a week- and it makes it really hard for me to maintain a job and other commitments which make life worth living… I’ve completely worn out my brain with all of my worrying at night“.

    I am on citalopram 30mg as prescribed by my GP“-  the reason general practitioners prescribe psychiatric medications is that (from what I read) there aren’t enough psychiatrists (physicians who specialize in mental disorders) to see all the many patients who suffer from mental disorders. Your GP prescribed citalopram 30 mg per day (the maximum dose is 40 mg), an anti-depressant of the SSRI type.

    I took two SSRI anti-depressants myself for years. They were prescribed to me first, by one psychiatrist, then years later, by another psychiatrist. The second (I’ll refer to him as Dr. V) was much more competent and responsible than the first.  Dr. V worked closely with a psychotherapist I saw at the same time. It is very important that the professionals who treat you communicate with each other and work as a team for your benefit!

    The first psychiatrist prescribed an SSRI anti-depressant (Sertraline) that has a stimulating effect (like coffee) and therefore it was prescribed for me to take in the mornings. Dr. V prescribed an SSRI anti-depressant (Fluvoxamine) that does not have a stimulating effect, but instead, it has a drowsy effect, so it was prescribed for me to take at night. I wonder if taking Fluvoxamine may help you with your insomnia: something you may want to ask a competent psychiatrist.

    Also, Dr. V prescribed for me more than one type of psychiatric medication. You may need more than then an anti-depressant for your situation as well: something that you may want to ask a competent psychiatrist (or a competent GP, if a psychiatrist is not available to you).

    anita

Viewing 5 posts - 1 through 5 (of 5 total)

You must be logged in to reply to this topic. Please log in OR register.